Alert archive / Virginia / Tornado Warnings in 2018
Tornado Warning 8, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 15, 2018, 11:04 PM EDT for Brunswick County, Lunenburg County, Nottoway County, Virginia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 11:04 PM EDT (03:04 UTC)
- Expired
- Apr 15, 2018, 11:21 PM EDT
- In force
- 17 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brunswick County, VA, Lunenburg County, VA, Nottoway County, VA
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 6:14 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
062
WFUS51 KAKQ 160304
TORAKQ
VAC025-111-135-160330-
/O.NEW.KAKQ.TO.W.0008.180416T0304Z-180416T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
1104 PM EDT SUN APR 15 2018
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Lunenburg County in south central Virginia...
South central Nottoway County in south central Virginia...
Northwestern Brunswick County in south central Virginia...
* Until 1130 PM EDT
* At 1104 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Kenbridge, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dundas around 1110 PM EDT.
Blackstone and Fort Pickett around 1120 PM EDT.
Other locations impacted by this tornadic thunderstorm include Bacons
Fork, Gary, Irby, Gills Corner, Barrows Store, Murdocks, Forkland,
Lafoon Corner, Ordsburg and Danieltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3716 7802 3702 7789 3699 7789 3699 7786
3694 7782 3679 7813 3680 7817 3680 7820
3688 7826
TIME...MOT...LOC 0304Z 230DEG 47KT 3689 7814
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
442 follow-up statements
433
WWUS51 KAKQ 160312
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1112 PM EDT SUN APR 15 2018
VAC025-160321-
/O.CAN.KAKQ.TO.W.0008.000000T0000Z-180416T0330Z/
Brunswick VA-
1112 PM EDT SUN APR 15 2018
...THE TORNADO WARNING FOR NORTHWESTERN BRUNSWICK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning will move north
of the area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until midnight EDT for south
central Virginia.
LAT...LON 3716 7802 3703 7791 3702 7794 3700 7795
3699 7797 3702 7800 3697 7801 3690 7809
3690 7817 3694 7820
TIME...MOT...LOC 0311Z 230DEG 47KT 3696 7804
$$
VAC111-135-160330-
/O.CON.KAKQ.TO.W.0008.000000T0000Z-180416T0330Z/
Lunenburg VA-Nottoway VA-
1112 PM EDT SUN APR 15 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR EAST
CENTRAL LUNENBURG AND SOUTH CENTRAL NOTTOWAY COUNTIES...
At 1111 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Dundas, or near Kenbridge, moving northeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Blackstone and Fort Pickett around 1120 PM EDT.
Other locations impacted by this tornadic thunderstorm include Lafoon
Corner, Forkland, Irby, Dominy Corner, Blackstone Airport and
Murdocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3716 7802 3703 7791 3702 7794 3700 7795
3699 7797 3702 7800 3697 7801 3690 7809
3690 7817 3694 7820
TIME...MOT...LOC 0311Z 230DEG 47KT 3696 7804
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
44714
WWUS51 KAKQ 160321
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1121 PM EDT SUN APR 15 2018
VAC111-135-160329-
/O.CAN.KAKQ.TO.W.0008.000000T0000Z-180416T0330Z/
Lunenburg VA-Nottoway VA-
1121 PM EDT SUN APR 15 2018
...THE TORNADO WARNING FOR EAST CENTRAL LUNENBURG AND SOUTH CENTRAL
NOTTOWAY COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened
and will move out of the warning box in the next five minutes. This
storm is still capable of producing wind gusts in excess of 40 mph.
A tornado watch remains in effect until midnight EDT for south
central Virginia.
LAT...LON 3716 7802 3703 7791 3702 7794 3700 7795
3699 7797 3702 7800 3697 7801 3690 7809
3690 7817 3694 7820
TIME...MOT...LOC 0318Z 230DEG 47KT 3700 7798
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 15, 10:54 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 15, 10:54 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1054 PM EDT Sun Apr 15 2018
.SYNOPSIS...
A strong but slow moving cold front approaches from the west this
evening, and will be accompanied by showers and thunderstorms
while crossing the region overnight through early Monday. Breezy
and cooler conditions will follow for Monday, with spotty
showers possible.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
No major changes attm, with forecast generally on track attm.
Tornado Watch 55 east of the Tri-Cities now in effect through
07z. WW 54 for the piedmont/Metro RIC through Midnight.
Storms congealed into a QLCS, which continues to push across the
area this evening. LLJ of 50-60 kt now nosing in from the SW,
thus allowing for continued support for training heavy rainfall
and a few discrete rotating thunderstorms out ahead of the
front. Pops continue to ramp up through the overnight hours, as
slug of overrunning moisture, quickly increasing theta-e
pushing in allows for a persistent heavy rain/lcl flooding
threat into the early morning hours Mon. Front to the north has
essentially become quasi-stationaty along / north of 360 in the
northern neck over to the eastern shore of MD, with the front to
buckle back north as a warm front late.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Cold front pushes off the coast early Mon morning...w/ axis of
RA/possible tstms shifting onto the waters. Initially...SW winds
behind that front will be accompanied by partial clearing...esp
central/ern portions of the FA. Deep upper level lo will be
approaching from the W during Mon...leading to BKN-OVC
conditions and winds shifting to W (gusty at times). Cooler Mon
w/ highs in the 60s. Will hang onto 20-30% PoPs for N and NE
locations.
Primarily W winds and cool/dry conditions Mon night/Tue. Winds
shift back to SW by Wed ahead of lo pres diving ESE into the OH
Valley. Lows Mon night in the m30s W to the l40s E. Highs Tue in
the m50s-around 60F. Lows Tue night from the u30s NW to the
m-u40s SE. Highs Wed from the l-m60s on the ern shore to the
u60s-l70s in central VA to SE VA-NE NC.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Near to below normal temperatures are expected through the
extended portion of the forecast. Mildest day (w/ gusty WSW
winds) is expected to be Thu...then dry/cooler wx will prevail
for Fri-Sat. Lo pres will be exiting the central Plains
Sat...tracking E and approaches the mid-Atlantic next
Sun...resulting in increasing clouds and CHC PoPs.
Lows Wed night in the l50s N and NW to the u50s SE. Highs Thu
will range from the m60s on the ern shore...to the u60s-l70s in
central VA and the m-u70s in SE VA-NE NC. Lows Thu night in the
l-m40s...except the u40s in far SE VA-coastal NE NC. Highs Fri
mainly 60-65F. Lows Fri night from the u30s NW to the l-m40s
elsewhere. Highs Sat again from 60-65F. Highs Sun from the
u50s-l60s.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Generally MVFR/VFR conditions across the region...except for the
Eastern Shore where a backdoor front and east flow is resulting
in fog, low ceilings, and IFR conditions (SBY). A strong cold
front to the west will slowly push eastward during the overnight
bringing strong showers and thunderstorms to the CWA during the
overnight. Periods of MVFR/IFR conditions are possible with the
storms during the night before the front pushes off the coast
Monday morning. Gusty SSE winds to 25-35 kt along w/ SHRAS-
possible tstms with brief higher gusts possible. Winds shift to
WSW post cold front after midnight into daybreak Mon morning.
Improving conditions during the day Mon in terms of CIGS/VSBYS.
However, winds will be shifting to mainly W and
increasing/becoming gusty in excess of 20 kt once again for both
Mon and Tue afternoon. VFR and calmer conditions expected mid
week.
&&
.MARINE...
A backdoor cold front is gradually pushing to the SW this aftn
with an easterly wind of 15-25kt across the nrn tier of the area
and seas of 5-7ft off the MD coast. Elsewhere, mainly a S wind
of 10-15kt. Strong low pressure will lift across the nrn Mid-
Atlantic late tonight into Monday morning, which will push the
stubborn backdoor boundary to the N. The wind will become SE
25-30kt for a ~3hr period late tonight with some gusts to
35-40kt possible mainly associated with convection and strong
pressure falls to the N. Have opted to maintain an SCA given
that any gale conditions will be short-lived and convectively
enhanced. Seas build to 6-10ft tonight, with 3-5ft waves in the
Bay and potentially up to 6ft at the Mouth of the Bay. The wind
will become WSW 15-20kt as the front pushes offshore Monday
aftn. Low pressure lingers over New England and Ern Canada for
the early part of the week as high pressure builds across the
Southeast Conus. Mainly a W wind of 10-20kt through Tuesday. The
SCA will end at 4pm Monday, and 10z Tuesday for seas in the
ocean. A cold front approaches from the W Wednesday with the
wind becoming SW. A cold front crosses the area Wednesday night
with the wind shifting to NW.
&&
.TIDES/COASTAL FLOODING...
An increasing SE wind of 20-25kt with gusts to around 30kt will
result in tidal anomalies approaching 1.5ft above normal late
tonight into Monday. A wind shift to SW Monday will potentially
push water into estuaries along the bay side of the MD Ern Shore
potentially resulting in minor tidal flooding. On the ocean
side, Ocean City potentially reaches a total water level of
3.5-3.8ft above MLLW tonight and Monday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 5 PM EDT Monday for ANZ630>638.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ650-652-654-
656-658.
Dense Fog Advisory until 1 AM EDT Monday for ANZ650-652.
&&
SYNOPSIS...ALB
NEAR TERM...ALB/MAM
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/JEF
MARINE...AJZ
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 15, 6:24 PM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 624 PM EDT Sun Apr 15 2018 MDZ021>025-VAZ099-100-162230- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 624 PM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and thunderstorms will accompany a cold front as it crosses the outlook area after midnight tonight into early Monday morning. Strong or damaging wind gusts as well as very heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-079-080-513>516-162230- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- 624 PM EDT Sun Apr 15 2018 ...TORNADO WATCH 54 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Showers and thunderstorms will accompany a cold front as it crosses the outlook area after 8 pm tonight into early Monday morning. There is a slight risk of severe thunderstorms. Strong to damaging wind gusts and very heavy rainfall are the primary threats. However, an isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ012>014-030>032-VAZ081-082-087>090-092-093-096-524-162230- Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Prince George- Charles City-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Suffolk-Newport News- 624 PM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and thunderstorms will accompany a cold front as it crosses the outlook area after 8 pm tonight into early Monday morning. There is a slight risk of severe thunderstorms. Strong to damaging wind gusts and very heavy rainfall are the primary threats. However, an isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ015>017-102-VAZ064-075>078-083>086-095-097-098-509>512-517>523- 525-162230- Pasquotank-Camden-Western Currituck-Eastern Currituck-Caroline- Westmoreland-Richmond-Northumberland-Lancaster-New Kent-Gloucester- Middlesex-Mathews-Norfolk/Portsmouth-Chesapeake-Virginia Beach- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York- Hampton/Poquoson- 624 PM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and thunderstorms will accompany a cold front as it crosses the outlook area after 8 pm tonight into early Monday morning. There is a slight risk of severe thunderstorms. Strong to damaging wind gusts and very heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 15, 6:49 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
649 PM EDT SUN APR 15 2018
VAZ060-065-066-152345-
Mecklenburg-Lunenburg-Prince Edward-
649 PM EDT SUN APR 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MECKLENBURG...
WESTERN PRINCE EDWARD AND NORTHWESTERN LUNENBURG COUNTIES...
At 648 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Evington to near Gladys to near
Brookneal to near Halifax to near Virgilina. Movement was northeast
at 45 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Chase City, Hampden Sydney, Clarksville, Boydton, Kells Corner,
Buffalo Springs, Darlington Heights, Prospect, Nelson, Tuggle,
Spanish Grove, Briery, Finchley, Finneywood, Fairview, Plantersville,
Elam, Rogers Corner, Blevins Corner and Eppes Fork.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
If you are on or near Kerr Reservoir...get out of the water and move
indoors or inside a vehicle. Remember...lightning can strike more
than 10 miles from the parent thunderstorm. If you can hear
thunder...you are close enough to be struck by lightning. Move to a
safe shelter. Do not be caught on the water in a thunderstorm.
LAT...LON 3668 7870 3669 7865 3664 7856 3670 7865
3689 7849 3701 7846 3708 7844 3709 7848
3715 7855 3714 7858 3719 7864 3720 7869
3726 7868 3734 7860 3740 7859 3737 7858
3733 7851 3734 7847 3655 7830 3655 7874
TIME...MOT...LOC 2248Z 205DEG 45KT 3728 7931 3719 7906 3700 7894 3677
7887 3648 7879
05Special weather statement, Apr 15, 7:43 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
743 PM EDT SUN APR 15 2018
VAZ060-065-066-160030-
Mecklenburg-Lunenburg-Prince Edward-
743 PM EDT SUN APR 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG...PRINCE
EDWARD AND WESTERN LUNENBURG COUNTIES...
At 742 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Keysville to near Franklinton.
Movement was northeast at 20 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Farmville...Chase City...Victoria...Hampden Sydney...Hampden Sydney
College...Longwood University...Lunenburg...Clarksville...Boydton...
Kells Corner...Buffalo Springs...Darlington Heights...Rehoboth...
Green Bay...Rice...Prospect...Nelson...Tuggle...Wilburn and Arvins
Store.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3668 7870 3669 7865 3664 7856 3670 7865
3689 7849 3708 7844 3715 7855 3719 7868
3726 7868 3734 7860 3740 7859 3733 7851
3734 7847 3731 7840 3731 7832 3737 7824
3712 7824 3708 7821 3655 7825 3654 7873
TIME...MOT...LOC 2342Z 212DEG 18KT 3706 7843 3616 7843
ZIMMERMANSpecial weather statement, Apr 15, 8:34 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
834 PM EDT SUN APR 15 2018
VAZ065-066-160115-
Mecklenburg-Lunenburg-
834 PM EDT SUN APR 15 2018
...A STRONG THUNDERSTORM WILL AFFECT MECKLENBURG AND SOUTHWESTERN
LUNENBURG COUNTIES...
At 834 PM EDT, a strong thunderstorm was located 9 miles south of
Clarksville...or 11 miles north of Oxford, moving north at 50 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Chase City...Lunenburg...Clarksville...Boydton...Kells Corner...
Buffalo Springs...Rehoboth...Nelson...Wilburn...Spanish Grove...
Finchley...Finneywood...Fairview...Plantersville...Rogers Corner...
Blevins Corner...Pleasant Grove...Oral Oaks...Eppes Fork and
Baskerville.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3657 7873 3658 7872 3668 7870 3669 7868
3669 7865 3664 7858 3664 7856 3670 7865
3689 7849 3706 7845 3689 7812 3654 7837
3654 7873
TIME...MOT...LOC 0034Z 200DEG 51KT 3648 7857
ZIMMERMANSpecial weather statement, Apr 15, 9:26 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
926 PM EDT SUN APR 15 2018
VAZ065>067-079-160215-
Mecklenburg-Lunenburg-Nottoway-Brunswick-
926 PM EDT SUN APR 15 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MECKLENBURG...EASTERN
LUNENBURG...SOUTHWESTERN NOTTOWAY AND NORTHWESTERN BRUNSWICK
COUNTIES...
At 925 PM EDT, a strong thunderstorm was located 9 miles southeast of
Boydton, or 12 miles southwest of South Hill, moving north at 45 mph.
Wind gusts in excess of 40 mph are possible with this storm.
This storm will be near...
La Crosse around 940 PM EDT.
South Hill around 945 PM EDT.
Victoria, Kenbridge and Dundas around 1000 PM EDT.
Other locations impacted by this storm include Bacons Fork, Irby,
Wilburn, Beechwood, Gills Corner, Murdocks, Forkland, The Falls,
Forksville and Bracey.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3711 7823 3703 7789 3700 7789 3699 7788
3654 7817 3654 7834 3655 7838
TIME...MOT...LOC 0125Z 199DEG 40KT 3658 7825
AJZ/EISpecial weather statement, Apr 15, 10:21 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1021 PM EDT SUN APR 15 2018
VAZ065-066-160300-
Mecklenburg-Lunenburg-
1021 PM EDT SUN APR 15 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MECKLENBURG
AND LUNENBURG COUNTIES...
At 1021 PM EDT, strong thunderstorms were clustered near Boydton, or
9 miles southeast of Chase City, moving northeast at 55 mph.
Wind gusts up to 50 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
South Hill, Chase City, Victoria, Kenbridge, Lunenburg, La Crosse,
Boydton, Kells Corner, Rehoboth, Dundas, Bacons Fork, Wilburn,
Beechwood, Gills Corner, Arvins Store, Nutbush, Plantersville, Rogers
Corner, Blevins Corner and Pleasant Grove.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3707 7844 3710 7826 3707 7817 3706 7817
3705 7816 3701 7808 3702 7803 3701 7800
3684 7802 3655 7815 3654 7845 3668 7848
TIME...MOT...LOC 0221Z 219DEG 56KT 3672 7833
44Special weather statement, Apr 15, 10:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1051 PM EDT SUN APR 15 2018
VAZ048-060>062-067>069-160330-
Goochland-Nottoway-Powhatan-Fluvanna-Amelia-Cumberland-Prince Edward-
1051 PM EDT SUN APR 15 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
SOUTHEASTERN PRINCE EDWARD...WESTERN NOTTOWAY...SOUTHWESTERN
GOOCHLAND...WESTERN AMELIA...WESTERN POWHATAN AND SOUTH CENTRAL
FLUVANNA COUNTIES...
At 1051 PM EDT, strong thunderstorms were clustered over Crewe,
moving north at 55 mph.
Wind gusts up to 50 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Cumberland, Crewe, Nottoway, Burkeville, Guinea Mills, Tobaccoville,
Trenholm, Morven, Lakeside Village, Macon, Green Bay, Fife,
Jetersville, Sunnyside, Rice, Ballsville, Duncan, Angola, Murdocks
and Three Square.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3773 7835 3777 7790 3701 7806 3705 7816
3708 7817 3709 7822 3712 7824 3710 7831
3752 7834 3764 7825 3769 7824
TIME...MOT...LOC 0251Z 188DEG 49KT 3722 7815
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:12 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 48 min |
| Apr 15, 8:24 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 36 min |
| Apr 15, 8:30 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 30 min |
| Apr 15, 8:34 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 41 min |
| Apr 15, 8:38 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 37 min |
| Apr 15, 8:59 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Goochland, Louisa, Powhatan | 61 min |
| Apr 15, 9:26 PM EDT | Special Weather Statement | AKQ | Lunenburg | 49 min |
| Apr 15, 9:46 PM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway | 29 min |
| Apr 15, 10:14 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Nottoway | 31 min |
| Apr 15, 10:21 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 39 min |
| Apr 15, 10:39 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Goochland, Powhatan | 21 min |
| Apr 15, 10:51 PM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Nottoway | 39 min |
| Apr 15, 11:22 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa, Powhatan | 23 min |
| Apr 15, 11:28 PM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Mecklenburg, Nottoway | 47 min |
| Apr 15, 11:52 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, City of Emporia | 38 min |
| Apr 16, 12:29 AM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Henrico, Prince George, Sussex, City of Colonial Heights and 3 more | 46 min |
| Apr 16, 1:14 AM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King and Queen, King William, New Kent, Prince George and 7 more | 46 min |
| Apr 16, 2:01 AM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent, Prince George, Surry | 44 min |
| Apr 16, 2:19 AM EDT | Special Weather Statement | AKQ | Westmoreland | 11 min |
| Apr 16, 2:22 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Essex, James City, King and Queen, King William, Middlesex and 1 more | 38 min |
| Apr 16, 2:29 AM EDT | Special Marine Warning | AKQ | 2 hr | |
| Apr 16, 2:29 AM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, City of Franklin | 46 min |
| Apr 16, 2:37 AM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, King and Queen, Southampton, Surry and 5 more | 38 min |
| Apr 16, 2:57 AM EDT | Special Weather Statement | AKQ | King and Queen, Richmond | 48 min |
| Apr 16, 3:15 AM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, Lancaster, Mathews, Middlesex, Northumberland and 8 more | 45 min |
| Apr 16, 3:20 AM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, Lancaster, Mathews, Middlesex, York and 7 more | 40 min |
| Apr 16, 3:52 AM EDT | Special Marine Warning | AKQ | 113 min | |
| Apr 16, 4:01 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 44 min |
| Apr 16, 4:27 AM EDT | Special Marine Warning | AKQ | 63 min | |
| Apr 16, 4:45 AM EDT | Coastal Flood Advisory | AKQ | Lancaster, Northumberland, Westmoreland | 25 hr |
| Apr 16, 4:52 AM EDT | Special Weather Statement | AKQ | Accomack | 38 min |
| Apr 16, 5:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Apr 16, 10:18 AM EDT | River Flood Warning | AKQ | Buckingham, Fluvanna | 51 hr |
| Apr 16, 10:18 AM EDT | River Flood Warning | AKQ | Brunswick | 37 hr |
| Apr 16, 5:57 PM EDT | Small Craft Advisory | AKQ | 25 hr |
Nearby
Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.